Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 1, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Jan 1, 2018, 4:23 AM EST. It took effect at Jan 1, 2018, 10:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2018, 4:23 AM EST (09:23 UTC)
- In effect from
- Jan 1, 2018, 10:00 AM EST
- Expired
- Jan 1, 2018, 7:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
027 WHUS72 KMLB 010923 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 423 AM EST Mon Jan 1 2018 AMZ550-570-022100- /O.NEW.KMLB.SC.Y.0001.180101T1500Z-180101T2100Z/ /O.UPG.KMLB.GL.A.0001.180101T2100Z-180102T2100Z/ /O.NEW.KMLB.GL.W.0001.180101T2100Z-180102T2100Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm- Flagler Beach to Volusia-Brevard County Line 20-60 nm- 423 AM EST Mon Jan 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST TUESDAY... The National Weather Service in Melbourne has issued a Gale Warning, which is in effect from 4 PM this afternoon to 4 PM EST Tuesday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 10 AM this morning to 4 PM EST this afternoon. * WINDS...Gusty north winds will overspread the Atlantic waters of Central Florida late today and continue into Tuesday. Wind gusts of 35 to 40 knots are expected. * WAVES/SEAS...Seas will build to 10 to 15 feet tonight and through Tuesday. Conditions will become very hazardous for any vessels over the open Atlantic waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ552-572-022100- /O.NEW.KMLB.SC.Y.0001.180101T1800Z-180101T2100Z/ /O.UPG.KMLB.GL.A.0001.180101T2100Z-180102T2100Z/ /O.NEW.KMLB.GL.W.0001.180101T2100Z-180102T2100Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 423 AM EST Mon Jan 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 4 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST TUESDAY... The National Weather Service in Melbourne has issued a Gale Warning, which is in effect from 4 PM this afternoon to 4 PM EST Tuesday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 1 PM to 4 PM EST this afternoon. * WINDS...Gusty north winds will overspread the Atlantic waters of Central Florida late today and continue into Tuesday. Wind gusts of 35 to 40 knots are expected. * WAVES/SEAS...Seas will build to 10 to 15 feet tonight and through Tuesday. Conditions will become very hazardous for any vessels over the open Atlantic waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ555-575-022100- /O.UPG.KMLB.GL.A.0001.180101T2100Z-180102T2100Z/ /O.NEW.KMLB.GL.W.0001.180102T0300Z-180102T2100Z/ /O.NEW.KMLB.SC.Y.0001.180101T2100Z-180102T0300Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 423 AM EST Mon Jan 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST TUESDAY... The National Weather Service in Melbourne has issued a Gale Warning, which is in effect from 10 PM this evening to 4 PM EST Tuesday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 4 PM this afternoon to 10 PM EST this evening. * WINDS...Gusty north winds will overspread the Atlantic waters of Central Florida late today and continue into Tuesday. Wind gusts of 35 to 40 knots are expected. * WAVES/SEAS...Seas will build to 10 to 15 feet tonight and continue through Tuesday. Conditions will become very hazardous for any vessels over the open Atlantic waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
082 WHUS72 KMLB 011943 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 243 PM EST Mon Jan 1 2018 AMZ555-575-022100- /O.EXT.KMLB.SC.Y.0001.180101T2100Z-180102T0000Z/ /O.EXT.KMLB.GL.W.0001.180102T0000Z-180102T2100Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 243 PM EST Mon Jan 1 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST TUESDAY... * WINDS...Gusty north winds will overspread the Atlantic waters of Central Florida late today and continue into Tuesday. Wind gusts of 35 to 40 knots are expected. * WAVES/SEAS...Seas will build to 10 to 15 feet tonight and continue through Tuesday. Conditions will become very hazardous for any vessels over the open Atlantic waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ550-552-570-572-022100- /O.CON.KMLB.SC.Y.0001.000000T0000Z-180101T2100Z/ /O.CON.KMLB.GL.W.0001.180101T2100Z-180102T2100Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 243 PM EST Mon Jan 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY... * WINDS...Gusty north winds will overspread the Atlantic waters of Central Florida late today and continue into Tuesday. Wind gusts of 35 to 40 knots are expected. * WAVES/SEAS...Seas will build to 10 to 15 feet tonight and through Tuesday. Conditions will become very hazardous for any vessels over the open Atlantic waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 1, 4:14 AM EST, 9 minutes earlier.
Area forecast discussion, Jan 1, 4:14 AM EST, 9 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
414 AM EST Mon Jan 1 2018
.DISCUSSION...
...Colder than normal with a potential for freezing late in the
week...
...Very hazardous boating conditions developing Today-Wed...
Today-Tonight...A cold front near our northern counties will slide
slowly southward through the area today. A slug of quite high
moisture (precipitable water 1.4 to 1.5 inches) is still forecast to
advance eastward from the Gulf of Mexico across the south half of
the area just ahead of the front, where the GFS shows the highest
rainfall amounts. Radar hasn't been picking up much rain yet, so
any rain early this moring will be light. MOS PoPs are likely to
categorical and have gone at or slightly below thos values, in
the 60-70% range.
Extensive cloud cover, rain cooling and cold advection working
southward will result in a raw day with high temps near 50 in the
far north. Highs should reach the mid 60s in the south and possibly
near 70 in Martin county before the low clouds roll in and precip
commences. Temps are even shown falling slightly this afternoon.
Behind the front, north winds will pick up late in the day to 15
to 20 mph and gusty. This will likely occur a little after sunset
along the Treasure Coast.
Low clouds will continue overnight and some light precip may linger
in the north as drier air advects in at the lowest levels. A
brisk northeast to north flow in the lower levels will bring a
chance of showers to the coast, with likely PoPs continuing along
the Treasure Coast. Low temps are shown having a rather large
range, from the mid 30s in the northwest to the mid-upper 50s
along the Treasure Coast. With northerly winds up to 10-15 mph
during the overnight hours, a wind chill advisory may be necessary
for portions of the north.
&&
.AVIATION...
VFR ceilings are overspreading the area but as low level moistening
continues early this morning, these ceilings will lower and become
IFR across the north towards sunrise and then across the rest of
the terminals later this morning and into afternoon. A period of
rain is forecast at all TAF sites, starting LEE-DAB towards 12z,
MLB around 15z and 18-21z FPR-SUA. The rain should be light north
of ISM-MCO-TIX, but occasionally moderate south of there. The low
ceilings will linger into tonight, but should become MVFR
northward from about ISM-MCO-TIX. Gusty north winds 20-25 knots
should kick in LEE-DAB by 18-21z and towards 00z or after south
of there.
&&
.MARINE...
Today-Tonight...A cold front is slow moving near our northern waters
early this morning. The boundary is forecast to sag into the
northern zones by late morning and reach the southern waters late
today. There has been little change with guidance, which shows 25-
30 knot north/northeast winds building down behind the boundary.
Have initiated a Small Craft Advisory in the north at 15z, central
waters at 18z and southern waters at 21z, then upgraded the Gale
Watch to a Warning starting at 21z, except at 03z in the south.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 55 44 54 47 / 70 30 20 60
MCO 58 43 57 47 / 70 30 20 50
MLB 65 53 60 54 / 70 50 40 60
VRB 66 55 65 56 / 70 50 50 50
LEE 53 36 54 41 / 60 20 10 50
SFB 56 41 56 46 / 70 30 20 50
ORL 57 43 56 47 / 70 30 20 50
FPR 68 56 65 57 / 70 60 60 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 10 AM this morning to 4 PM EST this
afternoon for Flagler Beach to Volusia-Brevard County Line
0-20 nm-Flagler Beach to Volusia-Brevard County Line 20-60
nm.
Gale Warning from 4 PM this afternoon to 4 PM EST Tuesday for
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
Small Craft Advisory from 1 PM to 4 PM EST this afternoon for
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
Small Craft Advisory from 4 PM this afternoon to 10 PM EST this
evening for Sebastian Inlet to Jupiter Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm.
Gale Warning from 10 PM this evening to 4 PM EST Tuesday for
Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm.
&&
SHORT TERM...Lascody
LONG TERM....SedlockHazardous weather outlook, Dec 31, 6:11 PM EST, 10 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 611 PM EST Sun Dec 31 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-011030- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 611 PM EST Sun Dec 31 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Hazardous boating and beach conditions will develop behind a strong cold front on New Years Day. Winds and seas will increase further through mid week as low pressure develops near the northern Bahamas on Wednesday and lifts northeast. An extended period of onshore winds, large breaking waves, and unusually high astronomical tides could lead to minor beach erosion and coastal flooding, especially during times of high tide. Well below normal temperatures are forecast through the upcoming week. Overnight lows near or below freezing are possible across portions of east central Florida later this week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Weitlich
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 4:23 AM EST | Gale Warning | MLB | 36 hr | |
| Jan 1, 4:33 AM EST | Beach Hazards Statement | MLB | Volusia | 11 hr |
| Jan 1, 2:24 PM EST | Wind Chill Advisory | MLB | Lake, Orange, Seminole, Volusia | 19 hr |
| Jan 1, 2:32 PM EST | High Surf Advisory | MLB | Volusia | 61 hr |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.